Mathematische Annalen

, Volume 293, Issue 1, pp 277–315 | Cite as

Prescribing curvature on open surfaces

  • D. Hulin
  • M. Troyanov
Article

Mathematics Subject Classification (1991)

53c 58g 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [Ah1]
    Ahlfors, L.V.: An extension of Schwarz's Lemma. Trans. Am. Math. Soc.43, 359–364 (1938)Google Scholar
  2. [Ah2]
    Ahlfors, L.V.: Conformal invariants, New York: Mc-Graw-Hill 1973Google Scholar
  3. [Au]
    Aubin, T.: Nonlinear analysis on manifolds. Monge-Ampère equations. Berlin, Heidelberg, New York: Springer 1982Google Scholar
  4. [Av]
    Aviles, P.: Conformal complete metrics with prescribed non-negative Gaussian curvature onR 2. Invent. Math.83, 519–544 (1986)Google Scholar
  5. [AMcO]
    Aviles, P., McOwen, R.: Conformal deformations of complete manifolds with negative curvature. J. Differ. Geom.21, 269–281 (1985)Google Scholar
  6. [Ber]
    Berger, M.S.: Riemannian structures of prescribed Gaussian curvature for compact 2-manifolds. J. Differ. Geom.5, 325–332 (1971)Google Scholar
  7. [BK]
    Bland, J., Kalka, M.: Complete metrics conformal to the hyperbolic disk. Proc. Am. Math. Soc.97, 128–132 (1986)Google Scholar
  8. [Bu]
    Burago, Y.D.: Existence on a noncompact surface of complete metrics with given curvature. Ukr. Geom. Sb.25, 8–11 (1982)Google Scholar
  9. [D]
    Dieudonné, J.: Calcul infinitésimal. Paris: Hermann 1966Google Scholar
  10. [F]
    Finn, R.: On a class of conformal metrics, with application to differential geometry in the large. Comment. Math. Helv.40, 1–30 (1965)Google Scholar
  11. [Fis]
    Fisher, S.D.: Function theory on planar domains. New York: Wiley-Interscience 1983Google Scholar
  12. [GHL]
    Gallot, S., Hulin, D., Lafontaine, J.: Riemannian geometry. Berlin, Heidelberg, New York: Springer 1987Google Scholar
  13. [GT]
    Gilbarg, D., Trudinger, N.S.: Elliptic partial differential equations of second order, second edition. Berlin, Heidelberg, New York: Springer 1983Google Scholar
  14. [H1]
    Huber, A.: On the isoperimetric inequality on surfaces of variable Gaussian curvature. Ann. Math.60, 237–247 (1954)Google Scholar
  15. [H2]
    Huber, A.. On subharmonic functions and differential geometry in the large. Comment. Math. Helv.32, 13–72 (1957–1958)Google Scholar
  16. [H3]
    Huber, A.: Zum potentialtheorètischen Aspekt der alexandrowschen Flaechentheorie. Comment. Math. Helv.34, 99–126 (1960)Google Scholar
  17. [H4]
    Huber, A.: Vollständige konforme Metriken und isolierte Singularitäten subharmonischer Funktionen. Comment. Math. Helv.41, 105–136 (1966)Google Scholar
  18. [HT]
    Hulin, D., Troyanov, M.: Sur la courbure des surfaces ouvertes. C.R. Acad. Sci., Paris310, Sér. 1, 203–206 (1990) (to appear)Google Scholar
  19. [Ka]
    Karp, L.: Subharmonic functions on real and complex manifolds. Math. Z.179, 535–554 (1982)Google Scholar
  20. [KW1]
    Kazdan, J., Warner, F.: Curvature functions for compact 2-manifolds. Ann. Math.99, 14–47 (1974)Google Scholar
  21. [KW2]
    Kazdan, J., Warner, F.: Curvature functions for open 2-manifolds. Ann. Math.99, 203–219 (1974)Google Scholar
  22. [McO1]
    McOwen, R.: On the equation Δu+K(x)e 2u=f and prescribed negative curvature onR 2. J. Math. Anal. Appl.103, 365–370 (1984)Google Scholar
  23. [McO2]
    McOwen, R.: Conformal metrics inR 2 with prescribed Gaussian curvature and positive total curvature. Indiana Univ. Math. J.34, 97–104 (1985)Google Scholar
  24. [McO3]
    McOwen, R.: Point singularities and conformal metrics on Riemann surfaces. Proc. Am. Math. Soc.103, 222–224 (1988)Google Scholar
  25. [M]
    Moser, J.: On a nonlinear problem in differential geometry. In: Peixoto, M. (ed.) Dynamical systems. New York: Academic Press 1973Google Scholar
  26. [Mok]
    Mok, N.: Compactification of complete Kähler surfaces of finite volume satisfying certain curvature conditions. Ann. Math.129, 383–425 (1989)Google Scholar
  27. [Ni1]
    Ni, W.M.: On the elliptic equation Δu+K(x)e2u=0 and conformal metrics with prescribed Gaussian curvatures. Invent. Math.66, 343–352 (1982)Google Scholar
  28. [Ni2]
    Ni, W.M.: On the elliptic equation Δu+K(x)u (n+2)/(n−2)=0, its generalizations, and applications in geometry. Indiana Univ. Math. J.31, 495–529 (1982)Google Scholar
  29. [Nou]
    Noussair, E.S.: On the existence of solutions of nonlinear elliptic boundary value problems. J. Diff. Equations34, 482–495 (1979)Google Scholar
  30. [O1]
    Oleinik, O.A.: On the equation Δu+K(x)e 2u=0. Russ. Math. Surv.33:2, 243–244 (1978)Google Scholar
  31. [Os]
    Osserman, R.: On the inequality Δuf(u). Pac. J. Math.VII, 1641–1647 (1957)Google Scholar
  32. [R1]
    Rechetnjack, Y.: Isothermal coordinates on manifolds with bounded curvature 1 (in Russian). Sib. Math. J.1, 88–116 (1960)Google Scholar
  33. [R2]
    Rechetnjack, Y.: Isothermal coordinates on manifolds with bounded curvature 2 (in Russian). Sib. Math. J.1, 248–276 (1960)Google Scholar
  34. [Sa]
    Sattinger, D.H.: Conformal metrics inR 2 with prescribed Gaussian curvature. Indiana Univ. Math. J.22, 1–4 (1972)Google Scholar
  35. [Sc]
    Scott, P.: The geometry of 3-manifolds. Bull. Lond. Math. Soc.15, 401–487 (1983)Google Scholar
  36. [SY]
    Siu, Y.T., Yau, S.T.: Compactification of negatively curved complete Kähler manifolds of finite volume. In: Yau, S.T. (ed.) Seminar on differential geometry. Princeton: Princeton University Press 1980Google Scholar
  37. [T1]
    Troyanov, M.: Les surfaces euclidiennes à singularités coniques. Enseign. Math.32, 79–94 (1986)Google Scholar
  38. [T2]
    Troyanov, M.: Prescribing curvature on compact surfaces with conical singularities. Trans. Am. Math. Soc.324, no 2 (1991)Google Scholar
  39. [T3]
    Troyanov, M.: The Schwarz lemma for non positively curved Riemannian surfaces. Manuscr. Math.72, 251–256 (1991)Google Scholar
  40. [Th]
    Thurston, W.: The geometry and Topology of 3-Manifolds, Chap. 13. (Math. Notes, Princeton) Princeton, NJ: Princeton University Press 1978Google Scholar
  41. [W1]
    White, B.: Complete surfaces of finite total curvature. J. Diff. Geom.26, 315–326 (1987)Google Scholar
  42. [W2]
    White, B.: Correction to “Complete surfaces of finite total curvature”. J. Diff. Geom.28, 359–360 (1988)Google Scholar
  43. [Y]
    Yau, S.T.: A general Schwarz lemma for Kähler manifolds. Am. J. Math.100, 197–203 (1978)Google Scholar

Copyright information

© Springer-Verlag 1992

Authors and Affiliations

  • D. Hulin
    • 1
  • M. Troyanov
    • 1
  1. 1.Centre de MathématiquesÉcole PolytechniquePalaiseau CedexFrance

Personalised recommendations